Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it safe to reduce dosage of Wysolone?

User rating for this question
Answered by

Practicing since : 2010
Answered : 773 Questions
Doctor i have been advised to take wysolone tab 50 mg each twice a week for vitiligo on my legs.but by one month i became so fat and realised the side effect so i have now reduced it to 40 mg once a week.will the reduction cause any major side patches are can detect early itself whether new patches are appearing?
Posted Sun, 23 Mar 2014 in Skin Hair and Nails
Answered by Dr. Charu Bansal 34 minutes later
Brief Answer: Wysolone should be stopped with tapering of dosag Detailed Answer: Hello dear, Welcome to healthcaremagic. I have read your query and understood your concern. Wysolone is a steroid which helps in controlling autoimmune diseases like vitiligo. If used judiciously and appropriately , it is a wonderful drug. It is usually stopped in tapering doses after some interval. If stopped suddenly, may lead to flare up of the disease. But the plan of tapering and giving steroids varies from doctor to doctor. I will advice you to consult your doctor who have prescribed you the medication and discuss the side effects you have been experiencing after starting the medication. If your lesions are responding, i am sure , your doctor will also advice you to taper the dose slowly. There is an alternative for steroids if a person does not tolerate the steroids well or there are contraindications of giving steroids like levamisole. You may discuss about it with your doctor also. Regarding your second question, you have to regularly examine yourself for any new lesion coming or previous lesion expanding. I hope it helps. If you have any further query, you may ask me. Good luck.
Above answer was peer-reviewed by
Follow-up: Is it safe to reduce dosage of Wysolone? 31 minutes later
Thanks for your reply doc.It really helped. I would like to know whether the reduction of the existing lesions guarantee that new lesions won't appear.that is by seeing that the lesions are reducing can we go for a reduction in the dosage? also i was given just levasole and iron tablets at first.but second time i expressed a concern that some new one appeared.that's wen he wrote wysolone. but right now i'm not sure whether it was a new lesion or just some doubt because i cant locate it anymore. Can we generally regard that the disease is decreasing when we see that the lesions are shrinking?because they are visibly reducing. along with that i have creams like tacrotor and melanocyl along with iron tablets rescafe and some zinc tablet. i had applied the creams on some place i thought i saw a new lesion.but doctor said it wasn't a lesion and i had made the neighbouring skin lighter by applying cream on unaffected place. how can i confirm whether it is a lesion or just some harmless decolouration?i saw about the usage of black uv it trust worthy?
Answered by Dr. Charu Bansal 1 hour later
Brief Answer: Detail follows Detailed Answer: Hello dear, Welcome again. See, vitiligo is an unpredictable disease. It can be controlled but cannot be cured. Its very difficult to predict that the lesions which have disappeared wont ever come again. This is the problem with this disease. But definitely if the lesions start regressing, one can safely taper the dosage of steroids. Your doctor has correctly prescribed you repigmenting agents including melanocyl tablets and creams. Some topical steroidal preparations when used in excess quantity over normal skin for prolonged period leads to hypopigmentation of the normal skin. This is usually around the previous lesion where patient applies medication. UV bulbs are available in market , they are meant for localized vitiligo. But if your lesions are responding to the treatment you are taking, you may continue with that. I hope i am able to solve your query. if you have any further query, you may ask me. Else you may close the discussion and rate it. stay healthy.
Above answer was peer-reviewed by
Follow-up: Is it safe to reduce dosage of Wysolone? 11 minutes later
is the hypopigmentation around the neighbouring skin permanent or would it disappear in time?
Answered by Dr. Charu Bansal 6 minutes later
Brief Answer: Not permanent usually Detailed Answer: Hello dear, This hypopigmentation around the lesions if due to cream application is usually temporary and skin get repigmented after some time of stopping the medication. good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor